Alert archive / South Dakota / Tornado Warnings in 2004
Tornado Warning 41, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at Jun 15, 2004, 3:53 PM CDT for Beadle County, South Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 15, 2004, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 107 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KFSD 152053
TORFSD
SDC005-152130-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
353 PM CDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* TORNADO WARNING FOR...
BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA
* UNTIL 430 PM CDT
* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
YALE...OR ABOUT 8 MILES NORTHEAST OF HURON...MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
RURAL AREAS NORTH OF YALE AROUND 410 PM CDT
THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY
ISSUED FOR THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4454 9819 4443 9818 4440 9786 4463 9787
4463 9808
$$
CHAPMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jun 15, 2:05 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 15, 2:05 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 205 PM CDT TUE JUN 15 2004 .DISCUSSION... CONVECTIVE OUTBREAK EXPECTED FOR TODAY HAMPERED BY OVERNIGHT MCS IN NE/KS. THIS HAS EATEN AWAY OUR DEEP MOISTURE...BUT THIS MOISTURE IS SLOWLY RETURNING TO THE REGION. MAIN FEATURES TO WATCH FOR LATE AFTERNOON AND TONIGHT WILL BE...TAIL END OF NORTHERN STREAM WAVE/INSTABILITY MOVING INTO WESTERN MN...MESOLOW IN CENTRAL SD THAT HAS DEVELOPED ON COLD FRONT WITH DECENT MOISTURE POOLING AND DECENT SHEAR...THEN MAIN WAVE MOVING THROUGH THE NORTHERN ROCKIES WHICH WILL LIKELY SPAWN AN MCS OVER NORTHEAST CO...WHICH WILL TRANSLATE EAST AND NORTHEAST ALONG LOW LEVEL BOUNDARY. MAIN CONCERN EARLY ON WILL BE SEVERE THREAT WITH MESOLOW/COLD FRONT MOVING INTO THE JAMES VALLEY. ENOUGH SHEAR WITH MODERATE MOISTURE TO SUPPORT SOME ORGANIZATION...WHICH COULD ALLOW A LINEAR THUNDERSTORM COMPLEX TO DEVELOP...DRIVING THE FRONT SOUTH THIS EVENING. MCS EXPECTED TO DEVELOP TO THE WEST WOULD LIKELY THEN MOVE ALONG THIS BOUNDARY...BRINGING THUNDERSTORMS WITH POTENTIALLY HEAVY RAIN TO THE SOUTHERN CWA. WILL GO LIKELY OVER SOUTHERN CWA FOR LATER MCS...AND PROBABLY SCATTERED FOR THUNDERSTORMS THAT COULD DEVELOP ON INCOMING COLD FRONT. TEMPERATURES THE NEXT FEW DAYS SHOULD BE SIMILAR TO CURRENT FORECAST AND DO NOT PLAN ON ANY BIG CHANGES. IN THE LATTER PERIODS...WILL CONTINUE POPS ON FRIDAY NIGHT...AND ADD INTO SATURDAY. LONG RANGE MODELS NOW SUGGESTING NORTHWEST FLOW WILL BE A LITTLE MORE WESTERLY...WHICH WILL KEEP TEMPERATURES A LITTLE CLOSER TO NORMAL...BUT MAY ALSO SUGGEST CONTINUING A MORE ACTIVE PATTERN. CURRENTLY GOING DRY SUN-TUE...BUT THIS MAY NEED TO BE CHANGED A LATER DATE. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
Hazardous weather outlook, Jun 15, 11:31 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1131 AM CDT TUE JUN 15 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1131 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...LATE THIS AFTERNOON AND THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO PROGRESS TO THE EAST ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA MIDDAY...BUT ARE NOT EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 5 PM ALONG A FRONTAL BOUNDARY WEST OF THE JAMES RIVER. STORMS WILL BECOME MORE WIDESPREAD AS THEY SPREAD TO THE EAST AND SOUTHEAST DURING THE EARLY EVENING...AND CONTINUE SOUTHEAST OVERNIGHT. DAMAGING WINDS WILL BE THE LARGEST THREAT WITH STORMS THROUGH MIDNIGHT. SOME LARGE HAIL IS LIKELY WITH INITIAL STORMS OVER SOUTHEAST SOUTH DAKOTA...AND INTO THE NIGHT ACROSS NORTHWEST IOWA AND NORTHEAST NEBRASKA...WITH A DECREASING THREAT FOR LARGE HAIL ACROSS SOUTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE ON WEDNESDAY MAINLY SOUTH OF A LINE FROM WINDOM TO WINNER. THE GREATEST THREAT WITH THESE STORMS WILL BE SOME TRAINING OF STORMS AND SOME LOCALLY HEAVY RAINFALL SOUTH OF A LINE FROM SPENCER TO YANKTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT WEST OF THE JAMES RIVER...AROUND 700 PM ALONG THE INTERSTATE 29 CORRIDOR...AND 900 PM FROM WINDOM TO STORM LAKE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:48 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 27 min |
| Jun 15, 4:22 PM CDT | Tornado Warning | FSD | Kingsbury | 23 min |
| Jun 15, 4:44 PM CDT | Tornado Warning | FSD | Kingsbury | 46 min |
Nearby
Tornado Warnings in South Dakota, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.